[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.241.199. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Editorial
July 2001

Etanercept-Induced Injection Site ReactionsMechanistic Insights From Clinical Findings and Immunohistochemistry

Arch Dermatol. 2001;137(7):953-955. doi:10-1001/pubs.Arch Dermatol.-ISSN-0003-987x-137-7-ded10000

THERE HAS BEEN an explosion in the use of biologic therapeutics thattarget molecules and cells involved in chronic inflammatory and autoimmunediseases. These agents profoundly alter the therapeutic options for patientswith chronic debilitating diseases, for which there have been virtually nonew therapies for many years. These new agents have revolutionized treatmentsin fields that routinely deal with diseases such as rheumatology, dermatology,neurology, and gastroenterology. The new biological immunomodulators includeinterferons, tumor necrosis factor α (TNF-α) inhibitors, interleukin1 receptor antagonist, growth factors such as granulocyte colony-stimulatingfactor, granulocyte-macrophage colony-stimulating factor, as well as monoclonalantibodies that interfere with B-cell and T-cell activation (anti-CD20, anti-CD40,and anti-CD25), complement protein inhibitors, and numerous other importantimmune-modifying agents.1 Cytotoxic T-lymphocyte–associatedantigen-4 immunoglobulin (CTLA4-Ig), one of these agents, has been previouslyused to treat psoriasis. Infused intravenously, it has not been associatedwith adverse cutaneous reactions.2

First Page Preview View Large
First page PDF preview
First page PDF preview
×